Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 26, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 25, 2017, 3:12 PM MST for Apache County, Navajo County, Arizona. It took effect at May 26, 2017, 8:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2017, 3:12 PM MST (22:12 UTC)
- In effect from
- May 26, 2017, 8:00 AM MST
- Expired
- May 26, 2017, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3270 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152 WWUS75 KFGZ 252212 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 312 PM MST Thu May 25 2017 AZZ014-017-261200- /O.NEW.KFGZ.WI.Y.0026.170526T1900Z-170527T0300Z/ /O.CON.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 312 PM MST Thu May 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST FRIDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 8 PM MST Friday. * TIMING...Winds will remain strong and gusty through this evening, gradually decreasing after sunset. Winds will increase again by noon MST Friday. * WINDS...Sustained west to southwest winds of 25 to 35 mph with gusts of 40 to 50 mph are expected through the early evening hours. On Friday, southwest winds 25 to 30 mph with gusts up to 40 mph are expected. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>007-009>013-015-016-039-040-260300- /O.CON.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 312 PM MST Thu May 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Winds will remain strong and gusty through this evening, gradually decreasing after sunset. * WINDS...Sustained west to southwest winds of 20 to 35 mph with gusts of 40 to 50 mph are expected through the early evening hours. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
5 follow-up statements
037 WWUS75 KFGZ 260259 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 759 PM MST Thu May 25 2017 AZZ014-017-260400- /O.EXP.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/ /O.CON.KFGZ.WI.Y.0026.170526T1900Z-170527T0300Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 759 PM MST Thu May 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 8 PM MST Friday. * TIMING... Wind speeds will increase again by noon MST Friday. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>007-009>013-015-016-039-040-260400- /O.EXP.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 759 PM MST Thu May 25 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Todays Wind Advisory will expire at 8 PM MST this evening. $$
575 WWUS75 KFGZ 260328 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 828 PM MST Thu May 25 2017 AZZ014-017-261200- /O.EXT.KFGZ.WI.Y.0026.170526T1500Z-170527T0300Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 828 PM MST Thu May 25 2017 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 8 PM MST Friday. * TIMING... Wind speeds will increase by mid morning Friday. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
586 WWUS75 KFGZ 261023 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 323 AM MST Fri May 26 2017 AZZ014-017-270300- /O.CON.KFGZ.WI.Y.0026.170526T1500Z-170527T0300Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 323 AM MST Fri May 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING... Wind speeds will increase by mid morning today. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
728 WWUS75 KFGZ 261631 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 931 AM MST Fri May 26 2017 AZZ014-017-270300- /O.CON.KFGZ.WI.Y.0026.000000T0000Z-170527T0300Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 931 AM MST Fri May 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING... Gusty winds will continue through early this evening. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. Locally stronger wind gusts are likely just north of the White Mountains near Springerville. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
194 WWUS75 KFGZ 270251 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 751 PM MST Fri May 26 2017 AZZ014-017-270400- /O.EXP.KFGZ.WI.Y.0026.000000T0000Z-170527T0300Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 751 PM MST Fri May 26 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Observed wind speeds have decreased below advisory level thresholds. As a result, the Wind Advisory will expire this evening at 8 pm. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 25, 9:13 AM MST, 5 hours 59 minutes earlier.
Area forecast discussion, May 25, 9:13 AM MST, 5 hours 59 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 913 AM MST Thu May 25 2017 .SYNOPSIS...Windy and relatively cooler conditions are forecast across northern Arizona from Thursday through Friday. Lighter winds and a warming trend are in the cards for the weekend as high pressure builds in from the west. && .UPDATE...No real changes expected in the going forecast today with dry and windy conditions developing late this morning and lasting through early evening. The Wind Advisory and Red Flag Warning will go into affect at 11 am MST. Made minor tweaks to account for some mid to higher level cloud cover streaming over the White Mountains this morning. No other updates planned. && .PREV DISCUSSION /238 AM MST/...Warm, dry, and windy conditions will develop today as a tightening pressure gradient develops over Northern Arizona. This is due to a low pressure trough moving across the Northern Rockies. This will cause an increase in winds over the region with the strongest winds occurring during peak mixing between 11 am and 8 pm today when momentum transport will be at its highest efficiency. Due to these gusty winds and low RH values a wind advisory has and a red flag warning remain in effect for this time period. As the ridge to the southeast and the low pressure trough to the distant north move off to the east, the pressure gradient will weaken as will winds aloft. A shortwave trough will move through the Great Basin Friday, but chances for precipitation over Northern Arizona appears to be minimal with the best chances along the Utah Arizona border Saturday afternoon. A large scale ridge across the Pacific Coast will slowly move inland and is expected to dominate the weather scene through the first half of next week. Some weak instability due to a shortwave along the leading edge of the ridge could create showers across the higher terrain Tuesday through Thursday especially in the afternoon hours. with warm dry conditions as this ridge builds into the region. Highs should be near seasonal averages through the bulk of next week. && .AVIATION...For the 18Z package...VFR conditions will continue over northern Arizona for the next 24 hours. Southwesterly surface winds will gust to around 35 knots over KFLG-KGCN-KINW this afternoon. Wind gusts to around 30 knots are forecast for KPRC-KPGA- KSEZ this afternoon. Winds will decrease again after 02-03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A dry and warm weather pattern will continue today. West-southwest winds increase this morning with areas of critical fire weather conditions between 11 AM and 8 PM. Windy coniditons will continue on Friday with additional cooling. Critical conditions will be possible again Friday east of a Payson-Flagstaff- Page line. Saturday through Monday...Warmer condtions are in store for the the Memorial Day Weekend with less wind. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 8 PM MST this evening FOR AZZ104>107-109>117-139-140. Wind Advisory until 8 PM MST this evening FOR AZZ004>007-009>017- 039-040. && PUBLIC...MCT/Suk AVIATION...TM FIRE WEATHER...TM For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, May 25, 2:39 AM MST, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 239 AM MST Thu May 25 2017 AZZ004>007-009>017-039-040-260330- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- 239 AM MST Thu May 25 2017 This Hazardous Weather Outlook is for portions of north central Arizona...northeast Arizona and west central Arizona. .DAY ONE...Tonight Wind speeds will increase through the end of the work week. These increased winds will combine with low humidity to produce areas of critical fire weather conditions across north central and eastern Arizona Thursday afternoon, and a Wind Advisory and a Red Flag Warning have been issued for Coconino, Apache, and Navajo counties. Both the advisory and the warning are from 11 AM through 8 PM MST Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Near critical fire weather conditions may be possible again Friday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:15 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.